Alert archive / Guam / Small Craft Advisories in 2021
Small Craft Advisory 5, NWS Guam
NWS Guam issued this small craft advisory at Apr 18, 2021, 4:28 PM CDT. It took effect at Apr 18, 2021, 5:00 PM CDT. It was in force for 47 hr.
The area
The counties it named.
The facts
- Issued
- Apr 18, 2021, 4:28 PM CDT (21:28 UTC)
- In effect from
- Apr 18, 2021, 5:00 PM CDT
- Expired
- Apr 20, 2021, 3:47 PM CDT
- In force
- 47 hr
- Issued by
- NWS Guam
The text
As transmitted.
493 WHGM70 PGUM 182128 MWWGUM URGENT - MARINE WEATHER MESSAGE National Weather Service Tiyan GU 728 AM ChST Mon Apr 19 2021 PMZ151>154-190530- /O.NEW.PGUM.SC.Y.0005.210418T2200Z-210421T1900Z/ Guam Coastal Waters-Rota Coastal Waters-Tinian Coastal Waters- Saipan Coastal Waters- 728 AM ChST Mon Apr 19 2021 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 5 AM THURSDAY... * WHAT...Seas 8 to 10 feet expected. * WHERE...Coastal Waters of Guam, Rota, Tinian and Saipan. * WHEN...Until 5 AM ChST Thursday. * IMPACTS...Conditions will be hazardous to small craft. * ADDITIONAL DETAILS...Seas will likely diminish Thursday, only to build again on Sunday. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid boating in hazardous conditions. && $$ Stanko
4 follow-up statements
119 WHGM70 PGUM 190634 MWWGUM URGENT - MARINE WEATHER MESSAGE National Weather Service Tiyan GU 434 PM ChST Mon Apr 19 2021 PMZ151>154-192100- /O.CON.PGUM.SC.Y.0005.000000T0000Z-210421T1900Z/ Guam Coastal Waters-Rota Coastal Waters-Tinian Coastal Waters- Saipan Coastal Waters- 434 PM ChST Mon Apr 19 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT THROUGH WEDNESDAY NIGHT... * WHAT...Seas 8 to 10 feet expected. * WHERE...Coastal Waters of Guam, Rota, Tinian and Saipan. * WHEN...Until 5 AM ChST Thursday. * IMPACTS...Conditions will be hazardous to small craft. * ADDITIONAL DETAILS...Seas will likely diminish Thursday, only to build again on Sunday. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid boating in hazardous conditions. && $$ Kleeschulte
800 WHGM70 PGUM 192049 MWWGUM URGENT - MARINE WEATHER MESSAGE National Weather Service Tiyan GU 649 AM ChST Tue Apr 20 2021 PMZ151>154-200500- /O.CON.PGUM.SC.Y.0005.000000T0000Z-210421T1900Z/ Guam Coastal Waters-Rota Coastal Waters-Tinian Coastal Waters- Saipan Coastal Waters- 649 AM ChST Tue Apr 20 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM CHST THURSDAY... * WHAT...Seas 8 to 10 feet expected. * WHERE...Coastal Waters of Guam, Rota, Tinian and Saipan. * WHEN...Until 5 AM ChST Thursday. * IMPACTS...Conditions will be hazardous to small craft. * ADDITIONAL DETAILS...Seas will likely diminish Thursday, only to build again on Sunday. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid boating in hazardous conditions. && $$ Stanko
897 WHGM70 PGUM 201132 MWWGUM URGENT - MARINE WEATHER MESSAGE National Weather Service Tiyan GU 932 PM ChST Tue Apr 20 2021 PMZ151>154-202100- /O.CON.PGUM.SC.Y.0005.000000T0000Z-210421T1900Z/ Guam Coastal Waters-Rota Coastal Waters-Tinian Coastal Waters- Saipan Coastal Waters- 932 PM ChST Tue Apr 20 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM CHST THURSDAY... * WHAT...Seas 8 to 10 feet expected. * WHERE...Coastal Waters of Guam, Rota, Tinian and Saipan. * WHEN...Until 5 AM ChST Thursday. * IMPACTS...Conditions will be hazardous to small craft. * ADDITIONAL DETAILS...Seas will likely diminish Thursday, only to build again on Sunday. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
370 WHGM70 PGUM 202047 MWWGUM URGENT - MARINE WEATHER MESSAGE National Weather Service Tiyan GU 647 AM ChST Wed Apr 21 2021 PMZ151>154-202200- /O.CAN.PGUM.SC.Y.0005.000000T0000Z-210421T1900Z/ Guam Coastal Waters-Rota Coastal Waters-Tinian Coastal Waters- Saipan Coastal Waters- 647 AM ChST Wed Apr 21 2021 ...SMALL CRAFT ADVISORY IS CANCELLED... Combined seas have diminished to between 7 and 9 feet in the Marianas Coastal Waters. This is below the Small Craft Advisory criteria. Continue to exercise caution as these seas are still on the high side, and will take a couple of days to diminish further. $$ Stanko
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Guam wrote its last area forecast discussion before this small craft advisory went out at Apr 18, 4:34 AM CDT, 11 hours 54 minutes earlier.
Area forecast discussion, Apr 18, 4:34 AM CDT, 11 hours 54 minutes before
Area Forecast Discussion National Weather Service Tiyan GU 734 PM ChST Sun Apr 18 2021 .Marianas Synopsis... Light northeast to east trade winds continue this afternoon, with island effect showers developing near the western coast of Guam. Surface observations near Apra harbor show an onshore breeze, and at the airport winds did briefly become westerly as well, indicating an onshore breeze, with showers visible to the west here at the office. A repeat scenario is anticipated for the late morning into the afternoon on Monday. && .Discussion... The main forecast challenge in the short term (next 24 hours) is the potential for island convection to develop near the west coast of Guam tomorrow. Winds today were marginally favorable for island convection to develop, as the airport observations were showing 8 knots or less of wind for most of the observations. The latest model guidance indicates a similar setup for tomorrow, with winds perhaps being 1 to 2 knots less. This morning's RAOB launch also showed a gradient wind of 8 knots at 925 mb (roughly 925 mb/1500 feet). Given the observations today and a slightly better setup for tomorrow, added island convection in for tomorrow here as well. For the remainder of the Marianas, the winds look to be at or above 10 knots, which is not favorable for island convection to develop and maintain itself over land (the winds will push the showers offshore). For the remainder of the week, not too much is seen upstream in the ASCAT analysis, in terms of any surface troughs. The latest CIMMS MIMIC precipitable water imagery shows no drier intrusions of air to our east through the dateline, except a slight decrease northeast of Saipan that just popped up in the latest image near 150E. The models may be trying to catch onto this, as a time height series shows better moisture depth at Guam for Tuesday through the remainder of the week, while this depth is not nearly as good for Saipan. Given the light winds expected for all of the Marianas, if this drier air northeast of Saipan doesn't work its way in there, late morning and afternoon convection is a distinct possibility, as winds continue to decrease each day, with the lowest expected on Thursday. Then for the weekend, both the GFS and ECMWF show Super Typhoon Surigae curving east as it passes through or near the northern CNMI. As it does so, the ECMWF has trended wetter, as it's 24 hour Quantitative Precipitation Forecast (QPF) has 1/4 to 1/2 inch totals over the Marianas on Friday and just west of here on Saturday. Meanwhile, the GFS has it overhead both days as well. This is a recent trend that is well reflected in the current forecast package. If this trend continues though, we may need to increase the precipitation potential for the Friday into Saturday package. && Marine/Surf... The Ritidian and Tanapag buoys show sea heights running near 8 feet, with a water temperature of 85 degrees. These seas are due to a westerly swell from Super Typhoon Surigae, near the Philippines. All of the latest guidance has shown this system turning east over the next few days, as it heads towards the northern CNMI in a weakened state. This will allow these westerly swells to persist through the week, with the latest guidance showing sea heights building for Saturday into Sunday, when a high surf warning may be needed. As such, maintained the current headlines through 7 AM Saturday and will defer to the next few shifts before raising sea heights in the marine package. && Fire weather... A dry pattern of mainly gentle trade winds and isolated showers will continue the next few days. While sustained winds are expected to stay below 20 mph, the KBDI continues its relentless rise and now sits at 712. This puts the fire danger in the extreme category. While no watches or warnings are anticipated the next couple of days, because of the lower winds, fires will still be quick to start, therefore, outdoor burning is not recommended. && .Eastern Micronesia... A surface trough extends northeastward from the equator near 154E across Kosrae and Pohnpei States. Converging winds associated with this trough are expected to maintain scattered showers across Pohnpei through tonight and into Monday night, with showers spreading into Kosrae by late evening. Meanwhile, a weak trade-wind trough moving through the Marshalls will maintain isolated showers and thunderstorms at Majuro through tonight. This trough will approach Kosrae by Monday morning, maintaining scattered showers there through Monday night. By Tuesday, a drier pattern will dominate across Kosrae as a weak ridge of high pressure builds into the state. For Pohnpei, weak instability along with deep layer moisture will maintain an overall unsettled pattern through the week. Latest model guidance varies considerably for midweek across the Marshall Islands, with the GFS showing a fairly dry pattern and the ECMWF indicating a much wetter scenario. Based on the uncertainty for this time frame, maintained scattered showers and isolated thunderstorms at Majuro for Tuesday and Wednesday. If later model runs continue to show the drier pattern, shower coverage will likely be decreased to isolated. && .Western Micronesia... For Chuuk: An overall dry pattern is now in place and looks to remain there through Monday night. Latest guidance does indicate an increase in deep layer moisture Tuesday and Wednesday with weak instability, indicating a slight increase in showers and possibly a few thunderstorms over the area. By Thursday, the dry pattern returns to Weno. For Yap and Koror, as STY Surigae continues to move farther away, a ridge of high pressure built into the region, bringing fair conditions to Yap tonight. Converging winds west of the ridge will maintain scattered showers over Koror tonight with drier conditions moving in by Monday morning. weak instability across Palau will maintain a slight chance of thunderstorms through Tuesday night. && .GUM WATCHES/WARNINGS/ADVISORIES... GU...High Surf Advisory until 7 AM ChST Saturday for GUZ001>004. Marianas Waters...None. && Marianas: Doll Micronesia: Kleeschulte/Pavliukoit
Nearby
Small Craft Advisories in Guam, 2021Every small craft advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.